Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 109, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 22, 2014, 3:22 PM CDT for Crenshaw County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 22, 2014, 3:57 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 83 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702
WUUS54 KMOB 222022
SVRMOB
ALC041-222115-
/O.NEW.KMOB.SV.W.0109.140622T2022Z-140622T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 415 PM CDT
* AT 320 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 18 MILES NORTHEAST OF GREENVILLE...OR
12 MILES EAST OF FORT DEPOSIT...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PETREY...
LAT...LON 3170 8622 3192 8645 3196 8645 3197 8641
3205 8640 3206 8633 3205 8629 3197 8629
3197 8619 3196 8618 3189 8617 3180 8620
3179 8616
TIME...MOT...LOC 2022Z 299DEG 8KT 3197 8637
$$1 follow-up statement
913
WWUS54 KMOB 222057
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
357 PM CDT SUN JUN 22 2014
ALC041-222108-
/O.CAN.KMOB.SV.W.0109.000000T0000Z-140622T2115Z/
CRENSHAW AL-
357 PM CDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
CRENSHAW COUNTY...
AT 354 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
CRENSHAW COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3170 8622 3192 8645 3196 8645 3197 8641
3205 8640 3206 8633 3205 8629 3197 8629
3197 8619 3196 8618 3189 8617 3180 8620
3179 8616
TIME...MOT...LOC 2058Z 299DEG 8KT 3193 8629
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:55 AM CDT, 10 hours 27 minutes earlier.
Area forecast discussion, Jun 22, 4:55 AM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 455 AM CDT SUN JUN 22 2014 .SHORT TERM (TODAY AND TONIGHT)...THE UPPER RIDGE ACROSS THE AREA WILL CONTINUE TO WEAKEN AS AN UPPER SHORTWAVE APPROACHES FROM THE WEST THIS AFTERNOON. THE SLIGHTLY COOLER TEMPS ALOFT COMBINED WITH THE APPROACHING SHORTWAVE AND PRECIPITABLE WATER VALUES OVER 2 INCHES WILL CREATE A BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE MORNING AND INCREASE IN COVERAGE THROUGH THE AFTERNOON HOURS. THE BETTER UPPER LEVEL SUPPORT WILL MAINTAIN SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS BEFORE INSTABILITY DECREASES LATE THIS EVENING AND OVERNIGHT. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED BUT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL THE MAIN THREATS. HIGH PRECIPITABLE WATER VALUES WILL ALSO FAVOR LOCALLY HEAVY RAIN. DUE TO THE INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON...HIGHS WILL BE SLIGHTLY LOWER...UPPER 80S AND LOW 90S. OVERNIGHT LOWS WILL RANGE FROM THE LOW 70S INLAND TO MID 70S ALONG THE COAST. /13 THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE. .LONG TERM...(TUESDAY THROUGH SATURDAY NIGHT)...AN ACTIVE AFTERNOON CONVECTIVE PATTERN IS EXPECTED TO PERSIST TROUGH THE REMAINDER OF THE WORK WEEK. THE UPPER LEVEL RIDGE ALOFT WEAKENS AND SHIFTS EASTWARD PLACING OUR REGION ON THE WESTERN FLANK OF THE RIDGE. ON THE WESTERN FLANK, SHORT WAVE TROUGHS PROPAGATING THROUGH THE FLOW WILL PROVIDE PERIODS OF FORCING THAT WHEN COUPLED WITH THE UNDERLYING HEAT AND INSTABILITY AND MOIST ATMOSPHERE (LAYER PRECIPITABLE WATER AMOUNTS OF 1.70 TO 2.0 INCHES) WILL TRIGGER SCATTERED AFTERNOON THUNDERSTORMS. DAYTIME HIGH TEMPERATURES WILL REMAIN SEASONABLE...CLIMBING INTO THE LOWER 90S...AND FALLING OVERNIGHT TO AROUND 70. PRIMARY THREAT WITH THESE THUNDERSTORMS...ASIDE FROM DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO FLOODING IN POOR DRAINAGE AREAS. GLOBAL SPECTRAL MODELS STILL PROJECT A REBOUNDING OF THE UPPER LEVEL RIDGE OVER THE NORTHERN GULF. THE EURO MODEL CONTINUES TO OUT PACE THE GFS WITH BUILDING THIS RIDGE. HAVE TRENDED FORECAST PACKAGE WITH GFS...THUS NOT ANTICIPATING A SURFACE TEMPERATURE RESPONSE UNTIL SUNDAY...IF THE EURO PROVES CORRECT TEMPERATURE FORECASTS WILL HAVE TO BE ADJUSTED UPWARDS FRIDAY AND SATURDAY. /08 JW && .AVIATION...(22.12Z ISSUANCE)...VFR CONDITIONS WILL PREVAIL THROUGH THE MORNING HOURS. IFR/MVFR CONDITIONS WILL DEVELOP DURING THE AFTERNOON IN AND AROUND SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS AND CONTINUE INTO THE EVENING HOURS. /13 && .MARINE...A BROAD RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS THE MARINE AREA THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL MAINTAIN A LIGHT TO OCCASIONALLY MODERATE WEST TO SOUTHWEST WIND FLOW. /13 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 90 72 90 72 90 / 50 30 50 30 30 PENSACOLA 91 75 90 75 91 / 40 30 40 30 30 DESTIN 89 76 85 76 88 / 30 30 40 30 30 EVERGREEN 92 70 92 71 92 / 50 40 60 40 40 WAYNESBORO 90 70 92 70 90 / 70 40 60 30 40 CAMDEN 92 70 92 70 92 / 60 50 60 40 40 CRESTVIEW 93 69 94 70 93 / 40 30 60 40 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 22, 5:38 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 538 AM CDT SUN JUN 22 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 538 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING THROUGH THE EVENING HOURS. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND CONTINUE THROUGH EARLY EVENING THROUGH MUCH OF NEXT WEEK. SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-231045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 538 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MARINE AREA TODAY THROUGH THIS EVENING WITH STRONG WIND GUSTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH MUCH OF THE WEEK WITH GUSTY WINDS AND FREQUENT LIGHTNING BEING THE PRIMARY THREAT.
In the hours before
Special weather statement, Jun 22, 2:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT SUN JUN 22 2014 MSZ067-222100- WAYNE MS- 258 PM CDT SUN JUN 22 2014 ...STRONG THUNDERSTORMS WILL AFFECT WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...THROUGH 400 PM CDT... AT 253 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 14 MILES EAST OF LAUREL...OR 10 MILES SOUTHEAST OF SANDERSVILLE...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESBORO... STATE LINE... CLARA... BUCKATUNNA... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. SOME OF THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:34 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 41 min |
| Jun 22, 5:28 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 32 min |
| Jun 22, 5:29 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.